Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 29, 2013, 11:50 AM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2013, 11:50 AM MST (18:50 UTC)
- Expired
- Jul 29, 2013, 2:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 154 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
303
WGUS55 KFGZ 291850
FFWFGZ
AZC005-292145-
/O.NEW.KFGZ.FF.W.0022.130729T1850Z-130729T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 245 PM MST
* AT 1145 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM A SEVERAL THUNDERSTORM OVER
ANTELOPE CANYON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTELOPE
CANYON NEAR SR 98...LE CHEE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ANTELOPE CREEK AND SAND WASH.
ADDITIONAL RAINFALL AMOUNTS OF 0.25 TO 0.75 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3689 11145 3694 11143 3693 11135 3684 11130
3674 11128 3672 11146
$$
TC1 follow-up statement
157
WGUS75 KFGZ 292144
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
244 PM MST MON JUL 29 2013
AZC005-292155-
/O.EXP.KFGZ.FF.W.0022.000000T0000Z-130729T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
244 PM MST MON JUL 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR NORTH
CENTRAL COCONINO COUNTY...
THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAIN OVER THE NORTHERN
HALF OF ANTELOPE CANYON HAVE WEAKENED AND MOVED OUT OF THE AREA.
THERE ARE ARE SHOWERS IN THE AREA...HOWEVER RAINFALL RATES FROM
THESE SHOWERS ARE MUCH LIGHTER AND WILL NOT POSE A THREAT OF FLASH
FLOODING IN THE NARROW CANYONS.
ONE AGAIN THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE FOR
ANTELOPE CANYON.
LAT...LON 3689 11145 3694 11143 3693 11135 3684 11130
3674 11128 3672 11146
$$
TCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 10:10 AM MST, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 29, 10:10 AM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1010 AM MST MON JUL 29 2013 .SYNOPSIS...EXPECT A DECREASE IN STORM COVERAGE TODAY...WITH A FURTHER DECREASE ON TUESDAY. THE BEST CHANCE FOR STORMS TODAY AND TUESDAY WILL BE FROM THE RIM COUNTRY AND POINTS NORTHEAST. DEEPER MOISTURE WILL MOVE BACK INTO THE AREA TOWARD THE END OF THE WEEK WITH A RETURN TO MORE ACTIVE MONSOON CONDITIONS. && .DISCUSSION...SOME MID-LEVEL DRYING HAS MOVED INTO THE REGION TODAY...BUT NOT ENOUGH TO END OUR ACTIVITY. THE BOUNDARY LAYER REMAINS QUITE MOIST AND MID-LEVEL TEMPERATURES ARE FAIRLY COLD FOR THIS TIME OF YEAR. THEREFORE...DESPITE THE DRYING RELATIVE TO THE LAST SEVERAL DAYS...WE ARE STILL AT 90 PERCENT OF NORMAL FOR PW THIS TIME OF YEAR...AND THE AIRMASS IS UNSTABLE. BASED ON THIS...WE HAVE RAISED POPS FROM THE RIM NORTHEASTWARD. SLIGHTLY MORE DRYING WILL CONTINUE INTO TUESDAY...ALONG WITH 1-2 DEGREES WARMING AT 500 MB. THIS WILL LIKELY BE ENOUGH TO KEEP ACTIVITY TO A MINIMUM. PW VALUES BEGIN TO RISE AGAIN AS EARLY AS WEDNESDAY...FOR AN UPTICK IN ACTIVITY THROUGH THE END OF THE WEEK. GRID UPDATES ALREADY OUT. && .AVIATION...FOR THE 18Z PACKAGE...ISOLD-SCT TSRA/SHRA EXPECTED WITH MVFR/IFR PSBL. SOME OF THE STRONGER STORMS MAY CONTAIN HAIL AND STRONG WINDS. CONVECTION DIMINISHING 03-06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...A SLIGHT DECREASE IN MONSOON MOISTURE IS FORECAST THROUGH THE FIRST HALF OF THE WEEK WITH LOWER CHANCES FOR STORM ACTIVITY EACH DAY. WEDNESDAY THROUGH FRIDAY...RELATIVELY QUIET CONDITIONS WILL CONTINUE ON WEDNESDAY. EXPECT INCREASING CHANCES FOR THUNDERSTORMS OVER NORTHEASTERN ARIZONA BY THURSDAY AND FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........PETERSON AVIATION.......DB FIRE WEATHER...DB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 28, 8:33 PM MST, 15 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 833 PM MST SUN JUL 28 2013 AZZ004>018-037>040-290600- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 833 PM MST SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA. AN UPPER LEVEL WEATHER SYSTEM WILL HELP LIFT THE ATMOSPHERE WITH SCATTERED STORMS OVER NORTHWEST COCONINO COUNTY...AND ISOLATED SHOWERS AND STORMS ELSEWHERE. THE MAIN THREAT FROM THE STORMS OVER NORTHWEST COCONINO COUNTY WILL BE HEAVY RAINFALL...AND A FLASH FLOOD WATCH CONTINUES UNTIL 10 PM MST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FROM MONDAY THROUGH WEDNESDAY...DRIER AIR WILL MOVE OVER THE AREA WITH THUNDERSTORM AND SHOWER ACTIVITY BECOMING ISOLATED. FOR THURSDAY AND THE END OF THE WEEK...SOUTHERLY FLOW AND MONSOON MOISTURE WILL RETURN TO NORTHERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 29, 10:53 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1053 AM MST MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD SUPAI 36.22N 112.69W
07/27/2013 COCONINO AZ LAW ENFORCEMENT
HEAVY RAIN A FEW MILES UPSTREAM FROM SUPAI VILLAGE
CAUSED FLOODING OF HAVASU CREEK.
&&
EVENT NUMBER FGZ1300063
NWS FLAGSTAFFLocal storm report, Jul 29, 11:08 AM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1108 AM MST MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 7 NE SHOW LOW 34.31N 109.95W
07/27/2013 NAVAJO AZ LAW ENFORCEMENT
FLOODING OVER BRIDGE ON BOURDEN RANCH ROAD
&&
CORRECTED LOCATION
EVENT NUMBER FGZ1300059
NWS FLAGSTAFFLocal storm report, Jul 29, 11:44 AM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 3 ESE PAGE 36.89N 111.41W
07/28/2013 COCONINO AZ LAW ENFORCEMENT
FLASH FLOODING OVER STATE HIGHWAY 98 EAST OF PAGE.
WATER CAME OUT OF ANTELOPE CANYON.
&&
EVENT NUMBER FGZ1300064
NWS FLAGSTAFFThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:37 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Jul 29, 12:35 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Jul 29, 1:04 PM MST | Areal Flood Advisory | FGZ | Coconino | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.